My wife was put on Paxil awhile back and has been gaining weight slowly she takes 20 mg per day usually at bedtime as perscribed! Is it possible to gain weight from this drug
Hello davejudd. Weight gain is considered to be a common, normal side effect to taking Paxil/Paroxatine. regards pledge
Hi, Dave! I've always been very lucky on that score, but the antidepressants can cause weight gain in some folks by A) increasing appetite and/or B) metabolic changes.
Diet, exercise, and willpower can help to some extent, but if the weight gain continues your wife may have to decide if the benefits outweigh the weight gain or else try a more weight neutral antidepressant.
Best wishes, WCV
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Jul 2010 • 3 answers
Updated 29 Oct 2014 • 9 answers
Updated 28 Dec 2015 • 4 answers
Updated 7 Jul 2017 • 1 answer
Updated 19 Jul 2017 • 3 answers